Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 140, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 25, 2021, 7:33 PM CDT for Garza County, Kent County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2021, 7:33 PM CDT (00:33 UTC)
- Expired
- May 25, 2021, 8:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Garza County, TX, Kent County, TX
The radar
The Lubbock radar (KLBB), 107 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 4:08 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -243 J/kg
- Mixed-layer LCL
- 3321 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -3.6
The text
As transmitted.
513
WUUS54 KLUB 260033
SVRLUB
TXC169-263-260130-
/O.NEW.KLUB.SV.W.0140.210526T0033Z-210526T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
733 PM CDT Tue May 25 2021
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Kent County in northwestern Texas...
Southeastern Garza County in northwestern Texas...
* Until 830 PM CDT.
* At 732 PM CDT, a severe thunderstorm was located 10 miles east of
Fluvanna, or 10 miles southeast of Lake Alan Henry, moving
northeast at 20 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Lake Alan Henry and Clairemont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Lake Alan Henry, get away from the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3331 10095 3317 10052 3296 10052 3297 10105
3296 10118
TIME...MOT...LOC 0032Z 232DEG 19KT 3291 10097
HAIL...1.50IN
WIND...60MPH
$$
SINCAVAGE6 follow-up statements
373
WWUS54 KLUB 260045
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
745 PM CDT Tue May 25 2021
TXC169-263-260130-
/O.CON.KLUB.SV.W.0140.000000T0000Z-210526T0130Z/
Kent TX-Garza TX-
745 PM CDT Tue May 25 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR KENT AND SOUTHEASTERN GARZA COUNTIES...
At 745 PM CDT, a severe thunderstorm was located 11 miles southeast
of Lake Alan Henry, moving northeast at 20 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Lake Alan Henry and Clairemont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Lubbock Texas.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3331 10095 3317 10052 3296 10052 3297 10105
3296 10118
TIME...MOT...LOC 0045Z 232DEG 19KT 3296 10090
HAIL...1.50IN
WIND...60MPH
$$
SINCAVAGE015
WWUS54 KLUB 260052
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
752 PM CDT Tue May 25 2021
TXC169-260101-
/O.CAN.KLUB.SV.W.0140.000000T0000Z-210526T0130Z/
Garza TX-
752 PM CDT Tue May 25 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GARZA COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern Texas.
LAT...LON 3297 10104 3318 10104 3331 10095 3317 10052
3296 10052
TIME...MOT...LOC 0051Z 232DEG 19KT 3298 10087
$$
TXC263-260130-
/O.CON.KLUB.SV.W.0140.000000T0000Z-210526T0130Z/
Kent TX-
752 PM CDT Tue May 25 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR KENT COUNTY...
At 751 PM CDT, a severe thunderstorm was located 12 miles east of
Lake Alan Henry, moving northeast at 20 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Lake Alan Henry and Clairemont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Lubbock Texas.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3297 10104 3318 10104 3331 10095 3317 10052
3296 10052
TIME...MOT...LOC 0051Z 232DEG 19KT 3298 10087
HAIL...1.75IN
WIND...60MPH
$$
SINCAVAGE983
WWUS54 KLUB 260102
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
802 PM CDT Tue May 25 2021
TXC263-260130-
/O.CON.KLUB.SV.W.0140.000000T0000Z-210526T0130Z/
Kent TX-
802 PM CDT Tue May 25 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHERN KENT COUNTY...
At 802 PM CDT, a severe thunderstorm was located 10 miles south of
Clairemont, or 15 miles east of Lake Alan Henry, moving northeast at
20 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Clairemont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Lubbock Texas.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3297 10090 3317 10101 3328 10088 3317 10052
3296 10052
TIME...MOT...LOC 0102Z 232DEG 19KT 3302 10081
HAIL...2.00IN
WIND...60MPH
$$
SINCAVAGE237
WWUS54 KLUB 260107
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
807 PM CDT Tue May 25 2021
TXC263-260130-
/O.CON.KLUB.SV.W.0140.000000T0000Z-210526T0130Z/
Kent TX-
807 PM CDT Tue May 25 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHERN KENT COUNTY...
At 807 PM CDT, a severe thunderstorm was located 9 miles south of
Clairemont, or 16 miles east of Lake Alan Henry, moving northeast at
20 mph.
HAZARD...Two inch hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Clairemont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Lubbock Texas.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3297 10083 3317 10101 3328 10088 3317 10052
3296 10052
TIME...MOT...LOC 0107Z 232DEG 19KT 3304 10078
HAIL...2.00IN
WIND...70MPH
$$
SINCAVAGE923
WWUS54 KLUB 260116
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
816 PM CDT Tue May 25 2021
TXC263-260130-
/O.CON.KLUB.SV.W.0140.000000T0000Z-210526T0130Z/
Kent TX-
816 PM CDT Tue May 25 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHEASTERN KENT COUNTY...
At 816 PM CDT, a severe thunderstorm was located 6 miles south of
Clairemont, or 15 miles southwest of Jayton, moving northeast at 20
mph.
HAZARD...Two inch hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Clairemont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Lubbock Texas.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3297 10083 3315 10092 3328 10088 3317 10052
3296 10052
TIME...MOT...LOC 0116Z 232DEG 19KT 3307 10073
HAIL...2.00IN
WIND...70MPH
$$
SINCAVAGE690
WWUS54 KLUB 260121
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
821 PM CDT Tue May 25 2021
TXC263-260130-
/O.CON.KLUB.SV.W.0140.000000T0000Z-210526T0130Z/
Kent TX-
821 PM CDT Tue May 25 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHEASTERN KENT COUNTY...
At 821 PM CDT, a severe thunderstorm was located 6 miles southeast of
Clairemont, or 13 miles southwest of Jayton, moving northeast at 20
mph.
HAZARD...Two inch hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Clairemont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Lubbock Texas.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3297 10073 3314 10085 3328 10088 3317 10052
3296 10052
TIME...MOT...LOC 0121Z 232DEG 19KT 3309 10070
HAIL...2.00IN
WIND...70MPH
$$
SINCAVAGEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:51 PM CDT, 42 minutes earlier.
Area forecast discussion, May 25, 6:51 PM CDT, 42 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 651 PM CDT Tue May 25 2021 .AVIATION... Biggest question mark is whether or not convection will affect the terminals this evening. Thus far storms have failed to develop along the dryline located just west of KLBB and KPVW, while storms have formed further north, to the west of KAMA, and south of Fluvanna. The ongoing storms will avoid the western terminals, but explosive storm development could still occur over the next hour or two in near proximity to KLBB and KPVW. Given this, we have maintained VCTS at the beginning of the TAFs. KCDS will have a chance of seeing storms in the area later this evening, around and after 03Z, but confidence isn't high enough for more than a VCTS mention. Depending how things play out tonight, there will be a window for MVFR to IFR cigs Wednesday morning. Have hinted at this, but not included a broken deck explicitly. Another chance for thunderstorms will exist late Wednesday afternoon into the evening. && .PREV DISCUSSION... /issued 405 PM CDT Tue May 25 2021/ SHORT TERM... As of 2PM the predominant area of subsidence aloft was over the Rolling Plains and moving east with the overnight MCS currently over east Texas. The stratiform portion of the cumulus field is rapidly eroding with a prominent outflow boundary stretching from Vigo Park southeast into Matador to just north of Aspermont. Another outflow boundary earlier this morning that extended from Muleshoe to Silverton isn't as clear on radar early this afternoon, but can still be seen in the surface observations. Both of these boundaries should be important through the remainder of the afternoon and evening wrt to convective initiation and evolution. As the dryline mixes east out of eastern New Mexico through the remainder of the afternoon, it will first interact with a robust theta e axis currently extending from Morton southeast to Lake Alan Henry. The most robust initiation indicated in multiple runs of the HRRR is expected along and just east of the dryline between 4pm-6pm just west of the I27 corridor. The earlier and more westward that initiation occurs will decide the extent of thunderstorm coverage on the Caprock and especially areas surrounding Lubbock County, where there were pockets of 1-2 inches of rainfall and localized flooding last night, especially around Buffalo Springs Lake and east Lubbock. Farther south along and southwest of the ThetaE axis, dewpoints are in the mid to upper 60s with pockets of CAPE over 4000J/K extending from the city of Lubbock down to Lake Alan Henry. With a robust CU field in place, steep mid level lapse rates exceeding 8.5 C/km and favorable hodographs the farther southeast you go, all severe hazards are possible where storms initiate and mature. Eventually storms are expected to be multi-cellular but any discrete initiation may be supercellular early in their life cycle and capable of producing very large hail and tornadoes, especially in the vicinity of the ThetaE axis, where as of 2pm the Post mesonet station is 81/69 with a light southeast wind. As convective mode eventually goes upscale later this evening, another MCS is expected to develop over the southern Rolling Plains into the I20 corridor by midnight. Strong wind gusts and large hail will still be a threat as the convection pushes east-southeast out of area by around midnight. We'll see mild temperatures overnight with plenty of moisture in place and more favorable upper level dynamics for strong to severe thunderstorms again tomorrow afternoon, initiating along the dryline in vicinity of the NM/TX state line and moving northeast through the evening hours. Most of the forecast area is highlighted in a 'Slight Risk' by the SPC for tomorrow, again with all severe hazards possible including tornadoes. LONG TERM... Active weather appears likely to stick around through the long term period as the upper level pattern remains transient and amplified. Early on Thursday, upper level flow will return to southwesterly as an upper trough sweeps across the Desert Southwest. With difluence aloft and an uptick in shear compared to past days, severe weather appears plausible as the dryline sets up across the western and central South Plains during the afternoon. On Friday, flow overhead becomes more zonal as an upper trough transits over Montana with another, deeper trough rotating through the Great Lakes. As this occurs, a surface low moving east over the Ohio Valley combined with the influence of a building ridge over the Upper Midwest will send a weak backdoor front into our area from the east on Friday. This setup bears watching, as the surface evolution combined with ample instability and continued low level moisture advection Friday may combine to produce a heavy rain and severe weather threat heading into the holiday weekend. Saturday, the upper level pattern looks to amplify yet again as another 500 mb trough moves ashore over Southern California. Guidance is in relatively good agreement that this trough will slow its eastward progression over the weekend, with both the GFS and ECMWF keeping the low lingering in the vicinity of the Four Corners throughout the weekend. If this turns out to be correct, southwesterly flow would be present aloft over our area for several days. With a persistent surface ridge locked in place to our east, southerly to southeasterly surface flow would continue to pump moisture into the CWA, with PWATs perhaps near the the percentile of climatological values. With the upper low lingering to our west, a sloshing dryline scenario appears plausible this weekend, leading to thunderstorm chances each afternoon and evening as the dryline pushes east into the area. Certain specifics of the setup remain uncertain, such as the magnitude of capping/inhibition and the effects of overturning from prior convection. However, instability and shear look to remain generally sufficient to support severe weather each day. Next week, guidance begins to differ on the evolution of the upper level pattern, however a decent signal exists which points to the possibility of southwesterly upper flow remaining in place, suggesting that thunderstorm chances continue into the middle of next week. In terms of practical weather, at this time it appears that this weekend has the potential to be quite active, with thunderstorm chances each day. While it is too early to nail down the precise evolution of how any rain and storms evolve, it does appear that severe weather, heavy rain, and localized flooding will make an appearance at some point during the holiday weekend. Stay tuned as the details evolve over the coming days. /DWK && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 55/30/23
Hazardous weather outlook, May 25, 11:56 AM CDT, 7 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1156 AM CDT Tue May 25 2021 TXZ021>044-261700- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 1156 AM CDT Tue May 25 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. Scattered thunderstorms are expected to develop this afternoon across the South Plains as early as 4PM. Multi-cell clusters will be the primary mode of convection with some supercell potential possible early in storm evolution. Storm activity will move eastward during the late afternoon and evening hours. These storms will have the potential to produce wind gusts up to 70 mph, hail up to two inches in diameter, perhaps a tornado, and localized flooding due to heavy rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. From Wednesday through Saturday, thunderstorms will be possible every afternoon and evening capable of producing severe weather and flooding. Higher thunderstorm chances will return for the beginning of next week and continue through at least the middle of the week. Severe weather and flash flooding will be possible with any storm that forms. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:02 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 58 min |
| May 25, 8:13 PM CDT | Areal Flood Advisory | LUB | Kent | 59 min |
| May 25, 8:44 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Kent, King, Stonewall | 61 min |
| May 25, 9:08 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Garza, Kent | 40 min |
| May 25, 9:22 PM CDT | Severe Thunderstorm Warning | LUB | Kent, Stonewall | 20 min |
| May 25, 9:24 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 36 min |
| May 25, 9:27 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens | 63 min |
| May 25, 10:31 PM CDT | Special Weather Statement | LUB | King | 29 min |
| May 25, 10:33 PM CDT | Special Weather Statement | LUB | Motley | 27 min |
| May 25, 10:48 PM CDT | Special Weather Statement | LUB | Cottle | 57 min |
| May 25, 11:43 PM CDT | Special Weather Statement | LUB | Hall | 32 min |
| May 26, 5:56 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Lamb, Swisher | 64 min |
| May 26, 6:17 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Castro, Floyd, Hale, Lamb, Swisher | 58 min |
| May 26, 6:34 PM CDT | Areal Flood Advisory | LUB | Castro, Hale, Lamb, Swisher | 86 min |
| May 26, 6:42 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Lamb | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.